Journal article icon

Journal article

Discrete cilia modelling with singularity distributions: application to the embryonic node and the airway surface liquid.

Abstract:

We discuss in detail techniques for modelling flows due to finite and infinite arrays of beating cilia. An efficient technique, based on concepts from previous 'singularity models' is described, that is accurate in both near and far-fields. Cilia are modelled as curved slender ellipsoidal bodies by distributing Stokeslet and potential source dipole singularities along their centrelines, leading to an integral equation that can be solved using a simple and efficient discretisation. The compute...

Expand abstract
Publication status:
Published

Actions


Access Document


Publisher copy:
10.1007/s11538-006-9172-y

Authors


More by this author
Institution:
University of Oxford
Department:
Oxford, MPLS, Mathematical Inst
Journal:
Bulletin of mathematical biology
Volume:
69
Issue:
5
Pages:
1477-1510
Publication date:
2007-07-05
DOI:
EISSN:
1522-9602
ISSN:
0092-8240
URN:
uuid:6eeb1187-785b-4381-998d-27bb9cba37f9
Source identifiers:
22418
Local pid:
pubs:22418

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP